When will this get better? THe lack of sleep and screwed up schedule is really starting to make me crazy. I can sleep at most 3.5 hours at night and sometimes get in a nap of 1-3 hours sometime in the day when I just can't keep myself awake anymore. Sleep pills aren't an option for a lot of reasons (mostly they dont work for me, tried them all) and the natural stuff (melatonin, sleepytime tea, camomile, etc) don't do it for me either.
Have others had similar issues 2 weeks into withdrawal? WHen did you start sleeping 5-6 hours straight? I'm scared my sleep will never normalize. It's really affecting my life.
For background I used heavy doses of Oxycontin and Oxycodone for pain (250-300 day) for about 5 years, with lower doses at first that went up over time.
I appreciate any feedback. Thank you. Been up since 4 am (after falling asleep at 12:30) and feeling cranky...
Hey there! I could have written your post straight from my own head! I am on day 6 clean and having these same troubles every single night. I can't sleep more than 3-3.5 hours per night and then i have to be up at 6 am with my 7 year old daughter and 1 year old baby boy. I'm really pushing myself to say the least. To answer your question, i tried valerian root and melatonin as well and it did nothing for me. I have been using Benadryl, which you can buy over the counter, it's an allergy medicine and it also helps some with anxiety and nausea. If it wasn't for the Benadryl i wouldnt even get the three hours sleep, im sure of it. I hope maybe this helps and worst case maybe you can call your doctor and he can give you something to help you sleep, get you through the worst of it. Good Luck-------Jacky
Thanks cleanmom. I feel for you. I definitely have improved since I was where you are at, on day 6. Then I was sleeping 1-3 hours a day. Now I usually sleep once at night and then pass out once more for a nap in the day or evening.
Benedryl worked fro me before withdrawal but now nothing is strong enough and just makes me feel worse taking meds or herbs and then being tired from them but stil unable to sleep. I guess i have to wait it out.
I feel for you caring for kids while going through this. You must have a lot of strength to get through it. Stay strong! Someday we'll be able to sleep more again... :)
I really think your sleep will beging returning to normal very shortly. I've heard that the sleep patterns are the last thing that gets back to normal but sleeping only a few hours a night by day 14 seems a little unusual. I guess maybe it would be a good idea to try not to fall asleep during the day so that by the night you could sleep longer? Keep plugging and it will get better shortly I think.
Hi justme, I would say that you are about halfway there for some restful sleep again. And it all depends on how long you were on oxy's. I was on them well over 8 years and other opiates 16 years before that and it took me a little over a month to get a normal sleep pattern back. An antidepressant also helps, which normally a doctor has anyone who is coming off of strong opiates on them for a short period, but my case a long period. I put myself into a detox-rehab center for 30 days and 9 days of that was in a detox unit. The first 3 days I was on librium which helped with major withdrawals from oxy and xanax, then after that it was NO sleep for the next 3 weeks. Time goes by so fast and now its been 68 days and all I have is a little bit of depression, but that is the norm after being self medicated for so many years. It was worth it all, and again rest assurred you will return to a normal sleep habit within 2 weeks, and take a lot of hot showers, hot baths, soak in the tub, read, write, and walk that will raise your endorphines to a better level for you, good luck and god bless, mike in nc
YOUR DIDNT BECOME ADDICTED OVERNIGHT. Plz give it time and hang in there. I'm on day 57 off 220mgs oxy. First 3 weeks were hell. It does get better. It can take upwards of a few months to get regular sleep. I'm sleeping better now but still not 100%. I can sleep till about 3 am then I am awoke by RLS. So I get a snack in the kitchen and go to sleep again. It feels NORMAL now. It hated that feeling of not feeling normal. I wanted everything to be ok NOW. But that's the addict in me. Just remember, the alternative IS MUCH WoRST. Stay clean and only focus on today, the rest will follow.
Thanks Danny. I'm concerned that my experience is unusual. THat makes me worry. Maybe it's because of my long daily usage (5 yrs)?
I have to sleep in the day because even when I don't I can't stay asleep past 3.5 hours. So better to get a total of 5 or so hours a day than only 3.5. It's like at 3.5 hours, a switch goes off and I wake up and can't get back to sleep no matter what I do...
Thanks trying hard. I know it will take time. I guess I got scared at some stuff i read that said it could take months or even a year! I can't last that long on so little sleep. I'm barely functioning as it is now at 2 weeks! Hope your sleep is sorted out soon!
Thanks JohnnyDanger. I actually am not/was not addicted to opiates. Just took pills for pain. They still affected me similarly to anyone who is addicted, minus the cravings which I thankfully don't and have never had. I post here because of the wonderful info and support and because I'm dealing wiht so many of the same issues even without the addiction element. I feel out of my element sometimes, like I shouldn't be on this forum, but everyone has been so nice and helpful and it's really helped me through my withdrawal. I don't have anyone else who understands what it feels like and has been thru it except those on this forum.
I'm also the same way as you described, want it to be better NOW. Good to know I'm not the only one and that the answer is to be patient. : ) I think I feel this way because I've been pain for 5 years and I didn't know anything about withdrawal so I expected that once I was off my pills I'd just feel fine. It's hard to realize now that after 5 years of pain and sickness I still have a long way to go before feeling better.
The few months thing scares me though, I hope I start being able to sleep better sooner than that, even if it's just 5 hours at a time instead of 3.5. Congratulations on 57 days, that's awesome!
Glad you got some good sleep. I slept 4 hours incstead of 3.5 so I'm slwoly improving! And feel rested for now compared to yesterday. I seem to have a good day every other day. One day I don't sleep much, the next day I'm so tired I stay in bed all day even though I can't sleep for most of it.
I am grateful for not having cravings, but I wouldn't go so far as to call the rest easy. I had to be on meds daily for 5 years, went through hell with pain, sickness, and disability and lost so much of my life that I now don't have including financs, friends, and career. My brain has been so affected by the meds I don't know if I'll ever get my thinking ability back. I stopped being able to take care of myself physically and in other ways, couldn't keep up with life responsiblity, just like so many others who use these pills for a long time, and I am suffering the effects not to mention still having pretty significant physical withdrwal even at 2 weeks in.
so, not easy but it will keep getting easier as long as my pain continues to stay at bay for the most part. that's a big "if" and an unknown but i pray that it will happen for me. thanks for your support and I'm so glad you are doing so well! i believe these substances affect us in many negative ways regardless of whether we use them as directed or abuse them.
I was just wondering how things are now. sleeping any better???. I'm at week 3 with the same issue as you and the same amout of opiates to withdrawl from. I feel like i am still in withdrawl and can't sleep. I might get 3 hours in total but it is definately not all at once. Everyone says hang in there but could never know what its like in less they have been there. Energy level is low to nil and that is probally a little due to the non sleeping thing. what do I use for energy that is not drug related???
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.